We went to Holy Thursday Mass at 7 PM fully intending to enjoy the Holy Triduum. Woke up Friday morning and took my pills as I always do, walked the dogs and put coffee on. I sat down to say my morning prayers and then the unusual part began. I felt my face tingling especially around my mouth looked in the mirror and saw my lips beginning to swell. I knew it was a sign of an allergic reaction but I have never had an allergic reaction. After all, I'm not allergic to anything except maybe poison ivy and that only at certain times of the year.
I took my phone out and took a "selfie" just to show myself what I was starting to look like.
Knowing that a reaction like this could be bad, I woke Joanie who took a look at me and gave me 4 benadryl tablets (total 100 mg) with a glass of water. I was talking like I had a mouth full of marbles. She then drove me to the emergency room. I brought all the medications I took that morning so they could analyze my condition . Luckily the ER was not at all busy when I went in and they immediately took me in and started an I.V. with more antihistamine and prednisone. With that much antihistamine in me I was now sleeping like a baby.
The ER doctor immediately diagnosed my reaction to one of my blood pressure medications - lisinopril. I had been tolerating lisinopril well for years. However, it is not that uncommon for this to happen. So the ER doctor told me to stop taking it and go see my regular doctor first thing Monday for new blood pressure meds but monitor my BP to be sure I doesn't get too high. She also took me off some newer meds for arthritis my doctor had started me on a few weeks ago.
We were out of the ER by 1:30 PM and I was able to speak properly again. A quick trip to Walgreen's for a 3 day supply of prednisone and Joanie had me resting the rest of the day and has been watching me closely. I am truly blessed.
Coloring Easter eggs...
By Friday night I was feeling like superman. Holy Saturday Joanie did let me color Easter eggs.
Easter Sunday I had egg salad on toast for breakfast.
It is one of the immediate effects of prednisone to make you feel "GREAT", especially if you dye your egg the same color as your shirt.